Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 61, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 17, 2019, 12:28 AM EDT for Champaign County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 12:28 AM EDT (04:28 UTC)
- Expired
- Jun 17, 2019, 12:45 AM EDT
- In force
- 17 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Champaign County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
832
WFUS51 KILN 170428
TORILN
OHC021-170445-
/O.NEW.KILN.TO.W.0061.190617T0428Z-190617T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1228 AM EDT Mon Jun 17 2019
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
West central Champaign County in west central Ohio...
* Until 1245 AM EDT.
* At 1228 AM EDT, a severe thunderstorm capable of producing a
tornado was located over St. Paris, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Urbana, St. Paris and Westville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4008 8394 4010 8398 4021 8382 4015 8370
TIME...MOT...LOC 0428Z 239DEG 14KT 4011 8393
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
KC2 follow-up statements
234
WWUS51 KILN 170436
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1236 AM EDT Mon Jun 17 2019
OHC021-170445-
/O.CON.KILN.TO.W.0061.000000T0000Z-190617T0445Z/
Champaign OH-
1236 AM EDT Mon Jun 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR WEST
CENTRAL CHAMPAIGN COUNTY...
At 1236 AM EDT, a severe thunderstorm capable of producing a tornado
was located near St. Paris, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
St. Paris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4009 8392 4011 8397 4021 8382 4016 8372
TIME...MOT...LOC 0436Z 239DEG 14KT 4012 8390
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
KC890
WWUS51 KILN 170443
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1243 AM EDT Mon Jun 17 2019
OHC021-170453-
/O.EXP.KILN.TO.W.0061.000000T0000Z-190617T0445Z/
Champaign OH-
1243 AM EDT Mon Jun 17 2019
...THE TORNADO WARNING FOR WEST CENTRAL CHAMPAIGN COUNTY WILL EXPIRE
AT 1245 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 4009 8392 4011 8397 4021 8382 4016 8372
TIME...MOT...LOC 0443Z 239DEG 14KT 4013 8388
$$
KCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 16, 10:31 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 16, 10:31 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1031 PM EDT Sun Jun 16 2019 .SYNOPSIS... A series of upper level disturbances will push east across the region through the week. These will combine with a lingering surface boundary over the Ohio Valley to result in occasional showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Showers and embedded thunderstorms will continue to move across southern counties and diminish as it moves east late tonight. Additional activity will continue to bubble along an east-west front stretching across the far northern counties. While rain rates are not expected to be very high, with the ground already saturated, felt it was best to continue the flash flood watch through the night. Forecast lows look reasonable. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Broad southwest low level flow will persist across the region on Monday ahead of a H5 s/w. This combined with the lingering frontal boundary will lead to convective development through the day. Highs on Monday will range from the mid 70s north to around 80 degrees across the far south. The shortwave will swing across the region Monday night, convection will linger though the night as the region remains in the moist and unstable airmass. && .LONG TERM /TUESDAY THROUGH SUNDAY/... An active weather pattern is expected to continue in the long term period. Several rounds of thunderstorm activity is expected from Tuesday through Thursday. While widespread severe weather is not expected at this time, there is at least an isolated damaging wind threat through this time. In addition with the several rounds of thunderstorm activity, there will be continued flooding concerns as well. There will be a brief break in the precipitation for Friday before additional thunderstorm chances on Saturday. While temperatures most of the week will be in the middle 70s to low 80s, temperatures are expected to rise into the 80s area wide on Saturday. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... H5 s/w will be pushing east overnight. Convection will start to weaken on the backside of the s/w in the 06-09z time frame. Winds will also lower, allowing some MVFR fog to develop just before sunrise and affect the tafs. The fog will rise after 12Z Monday into a MVFR ceiling for the northern tafs. More convection is expected to develop Monday afternoon as a humid unstable airmass while remain across the region. OUTLOOK...Thunderstorms will be possible through Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flash Flood Watch until 6 AM EDT Monday for OHZ077>079. KY...Flash Flood Watch until 6 AM EDT Monday for KYZ091>093. IN...Flash Flood Watch until 6 AM EDT Monday for INZ073>075-080. && SYNOPSIS...JGL/Sites NEAR TERM... SHORT TERM...Sites LONG TERM...Novak AVIATION...Sites
Hazardous weather outlook, Jun 16, 4:22 PM EDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 422 PM EDT Sun Jun 16 2019 INZ050-058-059-066-KYZ089-090-094>100-OHZ026-034-035-042>046-051>056- 060>065-070>074-080>082-088-172030- Wayne-Fayette IN-Union IN-Franklin IN-Carroll-Gallatin-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Adams-Pike- Scioto- 422 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. A few strong to severe storms will be possible into this evening. The primary threat will be damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. In addition, an isolated strong to severe thunderstorm will be possible each day through Thursday .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ091>093-OHZ077>079-172030- Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell-Hamilton- Clermont-Brown- 422 PM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe storms will be possible into this evening. The primary threat will be damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. In addition, an isolated strong to severe thunderstorm will be possible each day through Thursday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 16, 9:29 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
929 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 1 NNW MONTEREY 38.44N 84.88W
06/16/2019 OWEN KY 911 CALL CENTER
MULTIPLE TREES DOWNED ALONG HWY 355 FROM GRATZ TO
MONTEREY.
&&
CHLocal storm report, Jun 16, 9:33 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
933 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 2 ESE KYMESO OWENTON 5E 38.54N 84.70W
06/16/2019 OWEN KY 911 CALL CENTER
MULTIPLE TREES BLOWN DOWN ALONG HWY 330 FROM OWENTON TO
NEAR CORINTH.
&&
CHLocal storm report, Jun 16, 10:57 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1057 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG E MARCUS 38.57N 84.46W
06/16/2019 PENDLETON KY 911 CALL CENTER
TREE DOWN ACROSS ROAD. TIME ESTIMATED FROM RADAR DATA.
&&
CHLocal storm report, Jun 16, 11:00 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG W MORGAN 38.60N 84.40W
06/16/2019 PENDLETON KY 911 CALL CENTER
TREE DOWN ACROSS ROAD. TIME ESTIMATED FROM RADAR DOWN.
&&
CHSpecial weather statement, Jun 16, 11:33 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1133 PM EDT Sun Jun 16 2019
OHZ055-170400-
Franklin OH-
1133 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY UNTIL
MIDNIGHT EDT...
At 1132 PM EDT, radar indicated a strong thunderstorm near Grove
City, moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Reynoldsburg, Grove City, Upper Arlington, Gahanna, Bexley,
Ohio State University, Easton, Whitehall, New Albany, Grandview
Heights, Obetz, Urbancrest, Valleyview, Marble Cliff, Brice, Port
Columbus Airport, Blacklick Estates, Lincoln Village and New Rome.
This includes the following Interstates...
I-70 in Ohio between mile markers 94 and 111.
I-71 in Ohio between mile markers 98 and 112.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3998 8277 3997 8278 3994 8278 3994 8281
3991 8281 3983 8315 3993 8322 4011 8278
4005 8277
TIME...MOT...LOC 0332Z 243DEG 31KT 3991 8311
KCSpecial weather statement, Jun 17, 12:27 AM EDT, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
1227 AM EDT Mon Jun 17 2019
OHZ044-052-170500-
Champaign OH-Logan OH-
1227 AM EDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHAMPAIGN AND SOUTH
CENTRAL LOGAN COUNTIES UNTIL 100 AM EDT...
At 1227 AM EDT, radar indicated a strong thunderstorm near St. Paris,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Urbana, St. Paris, West Liberty, Woodstock, Cable, Thackery,
Westville, Lippincott, Kiser Lake State Park, Millerstown, Mingo,
Kennard and Terre Haute.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4016 8351 4003 8387 4003 8390 4017 8401
4032 8372
TIME...MOT...LOC 0427Z 238DEG 23KT 4013 8389The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:05 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 16, 8:29 PM EDT | Flash Flood Warning | ILN | Logan | 2 hr |
| Jun 16, 9:17 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| Jun 16, 11:33 PM EDT | Special Weather Statement | ILN | Franklin | 27 min |
| Jun 17, 12:12 AM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 17, 12:27 AM EDT | Special Weather Statement | ILN | Champaign | 33 min |
| Jun 17, 12:37 AM EDT | Areal Flood Advisory | ILN | Champaign, Logan | 3 hr |
| Jun 17, 12:49 AM EDT | Special Weather Statement | ILN | Logan, Union | 41 min |
| Jun 17, 1:17 AM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Union | 3 hr |
| Jun 17, 1:30 AM EDT | Flash Flood Warning | ILN | Champaign, Logan | 3 hr |
| Jun 17, 6:14 PM EDT | Special Weather Statement | ILN | Butler | 31 min |
| Jun 17, 7:08 PM EDT | Special Weather Statement | ILN | Warren | 37 min |
| Jun 17, 7:28 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 33 min |
| Jun 17, 7:33 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.